Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy Diet

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Joint pain and neuropathy

I have been poz for 4yrs, and started having increasing joint pain along with muscle soreness. This seemed to start within the first year of taking Meds. I started taking Norvir & Combivir , then switched over to Sustiva & Combivir. I had...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have not seen any good data on your regimen and its proven benefit for the pains/discomfort you describe. The regimen you are on does not usually drain nutrients or prevent absorption of vitamins. AZT (in the Combivir) can cause a myopathy which... Read more »

Neuropathy

Hello- I hope you can offer some help. I have been experiencing trobbing in my feet for the past couple of years. It seems to be worse latter in the say, which seems to make sense. I recently went off of D4t and I am hoping that this might help in...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
Dear Neal, it may take several months for D4T-associated peripheral neuropathy to respond to interruption of the drug. Therefore I am hopeful that your symptoms will improve. There are specific vitamin deficiencies which can result in peripheral... Read more »

Neuropathy ?

Hello Doctor, I am experiencing strange sensations in my feet and legs when I lie down to sleep.It feels as if bubbles are passing through my veins in my feet an legs.A bit disconcerting ! I also more nights than not, get cramps in my feet. My toes...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Those sensations you are experiencing in your feet could well be drug related peripheral neuropathy so a discussion with your HIV specialist is warranted. Fat loss has been linked to use of drugs like Zerit so again your HIV specialist will need to... Read more »

Neuropathy/Triglyceride regime dilemma

Dear Dr. Henry: As an update, I wrote you earlier about whether Kaletra/Epivir/Viread is a good treatment for my situation...my CD4 was 44 and viral load 185,000...starting the regimen Mar 31, my numbers as of May 12 were CD4 349 and viral load...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I would have a neurologist evaluate your neuropathy to get the best handle on it that you can. 3TC can trigger neuropathy so dropping that may be necessary. Adding FTC or 3TC and /or abacavir are reasonable options. Short term the triglycerides... Read more »
Connect With Others

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »

Neuropathy?

Posted by Anonymous
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?





Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
Can someone describe what is neuropathy pain? Read more »

NEUROPATHY

Posted by Anonymous, 1 Reply
i am experiencing what i think is the beginnings of hiv neuropathy. in the mornings, i can see the blood fill my lower legs and standing becomes uncomfortable. standing anywhere for long periods of times becomes uncomfortable. my legs are weak. ... Read more »